Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Charleston, SC

April 28, 2011Jenkins County, Georgia

NWS Charleston, SC issued this special weather statement at Apr 28, 2011, 7:13 AM EDT for Jenkins County, Georgia. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2011, 7:13 AM EDT (11:13 UTC)
Expired
Apr 28, 2011, 8:15 AM EDT
In force
62 min
Issued by
NWS Charleston, SC

County Jenkins County, GA

The radar

The Charleston,SC radar (KCLX), 77 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 11.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2011-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1949 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2011-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1949 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
686 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

732 
WWUS82 KCHS 281113
SPSCHS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
713 AM EDT THU APR 28 2011

GAZ087-088-SCZ040-281215-
ALLENDALE-JENKINS-SCREVEN-
713 AM EDT THU APR 28 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...JENKINS AND
ALLENDALE COUNTIES THROUGH 815 AM EDT...

AT 709 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 7 MILES WEST OF
MILLETT TO 6 MILES NORTHWEST OF BIRDSVILLE...MOVING EAST AT 40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MILLEN...PERKINS...MARTIN...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING CAN BE EXPECTED. IF OUTDOORS...STAY AWAY FROM 
ISOLATED TALL OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND 
DOORS. AVOID USING PLUMBING AND ELECTRICAL APPLIANCES UNLESS IT IS 
AN EMERGENCY.

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT
FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY
IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED.

&&

LAT...LON 3288 8213 3292 8209 3293 8196 3296 8185
      3292 8175 3304 8157 3310 8162 3316 8154
      3311 8136 3312 8119 3309 8115 3273 8212
      3275 8213 3282 8215
TIME...MOT...LOC 1112Z 258DEG 35KT 3308 8161 3295 8209

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Apr 28, 3:57 AM EDT, 3 hours 16 minutes earlier.

Area forecast discussion, Apr 28, 3:57 AM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
357 AM EDT THU APR 28 2011

.SYNOPSIS...
A STRONG COLD FRONT WILL PUSH INTO THE AREA LATER TODAY AND MOVE
OFF THE COAST THIS EVENING. HIGH PRES WILL BUILD IN FROM THE W FRI
THROUGH MON. A COLD FRONT MAY AFFECT THE REGION NEXT TUE AND TUE
NIGHT. HIGH PRES WILL REBUILD WED.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPSTREAM CONVECTION HAS BEEN EVOLVING OVERNIGHT FROM DISCREET
SUPERCELLS AND LIKELY LONG TRACK TORNADOES OVER NORTH CENTRAL
GEORGIA...TO MORE OF A QLCS/MCS PATTERN. THIS HAS BEEN IN RESPONSE
TO A POTENT NEGATIVELY TILTING SHORT RACING THROUGH THE TENNESSEE
VALLEY REGION SINCE MIDNIGHT. LATEST HIGH RESOLUTION MODELS SHOW
AN ACCELERATION OF THE UPSTREAM TSTMS TOWARD OUR ZONES TO THE W
OF I-95 BEFORE SUNRISE. THERE LIKELY WILL BE AN EXTENSION OF THE
TORNADO WATCH JUST TO OUR W TO THE E IN A FEW HOURS PER A RECENT
SPC MD. DEEP LAYERED SHEAR REMAINS STRONG ALTHOUGH THE MEAN FLOW
IS BECOMING FAIRLY UNIFORM AS HOURS PASS THIS MORNING. IT APPEARS
THAT DAMAGING WINDS AND LOCALLY SEVERE LARGE HAIL WILL BE THE MAIN
RISKS IF THE CONVECTION REMAINS FAIRLY LINEAR. WITH FORECAST EHI
VALUES 2-3 ..THERE IS ALSO A RISK FOR ISOLATED TORNADOES. THE
NCEP ARW AND H3R MODELS SHOW TSTMS WEAKENING AS THEY NEARS I-95 IN
GEORGIA AND REACHING THE BEAUFORT TO CHARLESTON CORRIDOR BY
MID/LATE MORNING. PRIOR TO THIS HOWEVER...MODEL SIGNALS SHOW SMALL
MESO-LOWS AND PERTURBATIONS INDICATIVE OF MESOSCALE SEVERE WEATHER
AND INTENSE PRES RISE POCKETS. SURFACE DEW POINTS THIS MORNING
WERE AT LEVELS WE SEE IN THE SUMMER SEASON AND THIS ALONE IS
ENOUGH TO RAISE AN RAISED LEVEL OF CONCERN AHEAD OF SUCH A STRONG
SPRING FRONT.

THERE IS PLENTY OF CURRENT INSTABILITY AND POTENT WINDS TO
SUGGEST A MORNING SEVERE WEATHER THREAT FROM A SYSTEM THAT HAD A
HISTORY OF PRODUCING WIDESPREAD DESTRUCTIVE WEATHER.

THIS AFTERNOON...THE SEVERE WEATHER POTENTIAL MAY INCREASE CLOSER
TO THE COAST AS THE SEA BREEZE STARTS A WEAK LOW LEVEL BACKING
TREND TO THE WINDS ALONG THE CHARLESTON TRI-COUNTY COAST AND
CAPES ARE FORECAST TO INCREASE TO NEAR 2K JOULES/KG IN THE WAKE OF
THE MORNING STORMS. AS THE STRONG COLD FRONT APPROACHES...THE BACK
EDGE OF THE 850 THETA-E NOSE IS FORECAST ALONG COASTAL COUNTIES
AND IMPRESSIVE DEEP MOISTURE CONVERGENCE IS PROGGED ALONG WITH
40-50 KT OF 0-6 KT BULK SHEAR. WHILE MEAN FLOW IS UNIDIRECTIONAL...
LOCALIZED BOUNDARIES AND THE SEA BREEZE MAY BE TRIGGERS FOR
CONVECTIVE ROTATION. IT LOOKS LIKE A BUSY DAY AHEAD WITH VERY
COMPLEX CONVECTIVE TRENDS INCLUDING TIMING AND INTENSITIES. WE
HAVE MENTIONED POSSIBLE SEVERE STORMS IN OUR PUBLIC PRODUCTS AND
INCREASED WORDING IN OUR HAZARDOUS WEATHER OUTLOOK.

WE HAVE CONTINUED A LAKE WIND ADVISORY FOR TODAY AS STRONG WINDS
EXPECTED OVER THE SANTEE COOPER LAKES REGION.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
THE COLD FRONT SHOULD MOVE FROM OUR INLAND ZONES LATE DAY TO
OFF THE COAST PRIOR TO MID EVENING. LATEST MODEL TRENDS KEEPS
SOME CHANCES OF SHOWERS AND TSTMS INTO THE FIRST PART OF THIS
EVENING AND WE INTRODUCED SOME SMALL SECOND PERIOD POPS. TEMPS
AND DEW POINTS WILL FALL QUICKLY AFTER THE FRONTAL PASSAGE
AND SKIES WILL CLEAR AFTER MIDNIGHT AS THE FLOW TURNS NW AND
COLD AIR ADVECTION TAKES HOLD.

WITH THE COLD FRONT WELL OFFSHORE...COOLER AND DRIER SURFACE HIGH
PRESSURE WILL BEGIN TO MOVE IN FROM THE WEST ON FRIDAY. ALOFT...THE
DEEP TROUGH AXIS WILL FROM THE APPALACHIANS TO THE EASTERN SEABOARD
FRIDAY...THEN PUSH OFFSHORE FRIDAY NIGHT. MOVING INTO SATURDAY...A
DEEP RIDGING PATTERN WILL BUILD IN FROM THE WEST...PERSISTING
THROUGH SUNDAY. THIS WILL ALLOW FOR MOSTLY SUNNY DAYTIME SKIES...
ASIDE FROM POSSIBLE FAIR WX CUMULUS CLOUDS EACH AFTERNOON...AND
CLEAR NIGHTTIME CONDITIONS ALLOWING FOR FAIRLY GOOD RADIATIONAL
COOLING CONDITIONS. FOR TEMPERATURES...THE RESULT WILL BE A GRADUAL
WARMING TREND THROUGH THE PERIOD AFTER THE INITIAL DROP IN
TEMPERATURES POST-FROPA. WILL SEE HIGHS RISE FROM AROUND 80 ON
SATURDAY TO THE MID 80S ON SUNDAY...WITH LOWS NEAR 50 FRIDAY NIGHT
FOLLOWED BY THE MID 50S ON SATURDAY NIGHT.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
THE DEEP RIDGE WILL PUSH OFFSHORE SUNDAY NIGHT...MAKING FOR A
GRADUAL TRANSITION PERIOD AS UPPER LEVEL FLOW BECOMES MORE ZONAL. A
WEAK COLD FRONT SLOWLY DROP SOUTHEAST ACROSS THE MASON DIXON LINE
MONDAY THEN FURTHER INTO THE SOUTHEAST TUESDAY. MODELS ARE
INDICATING THAT AN AREA OF LOW PRESSURE MAY DEVELOP ALONG THE FRONT
OVER THE TENNESSEE RIVER VALLEY OR GULF COAST STATES TUESDAY NIGHT
INTO WEDNESDAY AND PUSH THROUGH GEORGIA AND CAROLINAS WEDNESDAY.
THERE IS BETTER AGREEMENT AMONG THIS SOLUTION SO HAVE NUDGED POPS
INTO THE LOW-END CHANCE RANGE FOR TUESDAY AND TUESDAY NIGHT WITH THE
APPROACH OF THIS SYSTEM...PARTICULARLY WITH THE INCREASED DEEP
MOISTURE AND LIFT PROGGED AHEAD OF THIS SYSTEM. THE LOW WILL THEN
PULL AWAY ON WEDNESDAY AS HIGH PRESSURE RETURNS FROM THE W. OF NOTE
IS A DISCERNIBLE COOLDOWN FOR THE MIDDLE OF NEXT WEEK BEHIND THIS
SYSTEM...DROPPING MAX TEMPS 5-8 DEGREES BELOW NORMAL PER MOS
GUIDANCE...SO HAVE ADVERTISED SUCH A TREND IN TEMPERATURES IN THE
EXTENDED PERIODS.

&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
A VERY WARM AND MIXED LOW LEVEL ENVIRONMENT ALONG COASTAL SOUTH
CAROLINA KEEPING SURFACE WINDS ELEVATED AND WE HAVE MAINTAINED
SOLID PREVAILING GUSTS AT KCHS ALL NIGHT. OCCASIONAL GUSTS AT
KSAV WITH AN OVERALL ENVIRONMENT THAT DOES NOT SUPPORT LLWS.
MVFR CIGS AT KCHS SHOULD PREVAIL AND WE THINK MVFR CIGS WILL
ALSO DEVELOP AT KSAV PRE-DAWN AS MOISTURE DEEPENS UNDER A
VERY WEAK INVERSION.

BOTH TERMINALS POTENTIALLY UNDER THE GUN FOR STRONG TO SEVERE
CONVECTION TODAY WITH KCHS IN A BIT HIGHER ZONE FOR TSTMS GIVEN
THE ALIGNMENT OF THE SEA BREEZE AND PROXIMITY TO THE STRONGEST
WIND FIELDS AND UPPER FORCING. WE CONTINUE TO PAINT CB MENTIONS
UNTIL RADAR TRENDS BECOME CLEARER LATER THIS MORNING. MID MORNING
UNTIL AT LEAST SUNSET IS THE CURRENT POTENTIAL TIME FRAME. GUSTY
SURFACE WINDS PRECEDING THE COLD FRONT WILL PERSIST TODAY AT BOTH
TERMINALS WITH MAINLY VFR CONDITIONS THIS AFTERNOON... PUNCTUATED
BY ANY CONVECTION. THE COLD FRONT WILL PASS E OF THE AREA THIS
EVENING WITH POSSIBLY BRIEF MVFR CIGS AND A WIND SHIFT TO THE W OR
WNW AFTER 03Z/29.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS UNDER HIGH PRESSURE
FRIDAY-MONDAY.

&&

.MARINE...
STRONG WIND PROFILES WILL CONTINUE TODAY BEFORE THE COLD FRONT
SWEEPS OFFSHORE AND WINDS RAPIDLY DIMINISH THIS EVENING. MIXING
PROFILES AND WIND SPEED SURGES TODAY ARE HIGHLY DEPENDENT ON
HOW SOON CONVECTION REACHES THE COAST. SEAS REMAIN ELEVATED
FROM 4-5 FT NEAR SHORE TO 6-8 FT BEYOND 20 NM. SMALL CRAFT
ADVISORIES REMAIN IN AFFECT ALL WATERS INCLUDING THE CHARLESTON
HARBOR TODAY. POST FRONT TONIGHT...THE MODELS SHOW A LATE NIGHT
NNW SURGE OVER GEORGIA WATERS AND WHILE THE NAM IS WEAK ON THIS
POTENTIAL...WE WENT WITH THE GFS SHOWING A NOTICEABLE LATE NIGHT
INCREASE IN WINDS TO 20 KT. ADVISORIES WILL LIKELY BE ABLE TO
BE LOWER FOR ALL BUT THE OUTER GEORGIA WATERS BUT WE WILL NEED
TO WATCH FOR TRENDS AROUND THE GRAYS REEF REGION OF OUR GEORGIA
MARINE LEG. SEAS WILL COME DOWN SIGNIFICANTLY NEAR SHORE AFTER
THE FLOW GOES OFFSHORE THIS EVENING.

AS HIGH PRESSURE BUILDS IN FROM THE WEST...CONDITIONS WILL
GRADUALLY IMPROVE. THERE MAY BE SOME LINGERING 6-FOOT SEAS IN THE
OUTER GA WATERS...SO SCA FLAGS WILL CONTINUE IN AMZ374 INTO FRIDAY
MORNING. BY MIDDAY FRIDAY...HIGH PRESSURE WILL BEGIN TO EXERT ITS
INFLUENCE OVER THE WATERS BY ALLOWING WINDS AND SEAS TO DROP BELOW
AND REMAIN BELOW SCA THRESHOLDS THROUGH THE WEEKEND INTO EARLY
NEXT WEEK.

RIP CURRENTS...LINGERING SWELLS AND GUSTY SW WINDS ALONG AREA
BEACHES WILL WARRANT KEEPING A MODERATE RISK OF RIP CURRENTS GOING
TODAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ045.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR AMZ352.
     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR AMZ350.
     SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR AMZ354.
     SMALL CRAFT ADVISORY UNTIL 11 AM EDT FRIDAY FOR AMZ374.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR AMZ330.

&&
Hazardous weather outlook, Apr 28, 5:17 AM EDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
517 AM EDT THU APR 28 2011

GAZ087-088-099>101-114-115-SCZ040-042>044-047-052-290900-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-ALLENDALE-
HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-TIDAL BERKELEY-
517 AM EDT THU APR 28 2011

...TORNADO WATCH 250 IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED
FOR POSSIBLE ACTIVATION TODAY.

GAZ116-118-137-138-140-290900-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
517 AM EDT THU APR 28 2011

...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL APPROACH FROM THE
WEST TODAY. AHEAD OF THE FRONT...THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS FOR ALL OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA. THE GREATEST CHANCE FOR SEVERE WEATHER WILL BE FROM
AROUND 9 AM TODAY THROUGH LATE AFTERNOON. THE MAIN HAZARDS WITH
THESE STORMS WILL BE DAMAGING WINDS...LARGE HAIL AND PERHAPS
ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED
FOR POSSIBLE ACTIVATION TODAY.

GAZ117-119-139-141-SCZ048-050-290900-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-CHARLESTON-
517 AM EDT THU APR 28 2011

...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...
...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL APPROACH FROM THE
WEST TODAY. AHEAD OF THE FRONT...THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS FOR ALL OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA. THE GREATEST CHANCE FOR SEVERE WEATHER WILL BE FROM
AROUND 9 AM TODAY THROUGH LATE AFTERNOON. THE MAIN HAZARDS WITH
THESE STORMS WILL BE DAMAGING WINDS...LARGE HAIL AND PERHAPS
ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED
FOR POSSIBLE ACTIVATION TODAY.

SCZ045-290900-
INLAND BERKELEY-
517 AM EDT THU APR 28 2011

...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR LAKE
MOULTRIE...
...TORNADO WATCH 250 IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED
FOR POSSIBLE ACTIVATION TODAY.

SCZ049-051-290900-
COASTAL COLLETON-COASTAL JASPER-
517 AM EDT THU APR 28 2011

...TORNADO WATCH 250 IN EFFECT UNTIL NOON EDT TODAY...
...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   MODERATE RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED
FOR POSSIBLE ACTIVATION TODAY.

AMZ330-350-352-354-374-290900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
517 AM EDT THU APR 28 2011

...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL APPROACH FROM THE
WEST TODAY. AHEAD OF THE FRONT...THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS FOR ALL OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA. THE GREATEST CHANCE FOR SEVERE WEATHER WILL BE LATE
MORNING THROUGH THIS AFTERNOON. THE MAIN HAZARDS WITH THESE
STORMS WILL BE DAMAGING WINDS...LARGE HAIL AND PERHAPS ISOLATED
TORNADOES.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED
FOR POSSIBLE ACTIVATION TODAY.

In the hours before

Special weather statement, Apr 28, 7:13 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
713 AM EDT THU APR 28 2011

GAZ087-088-SCZ040-281215-
ALLENDALE-JENKINS-SCREVEN-
713 AM EDT THU APR 28 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...JENKINS AND
ALLENDALE COUNTIES THROUGH 815 AM EDT...

AT 709 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 7 MILES WEST OF
MILLETT TO 6 MILES NORTHWEST OF BIRDSVILLE...MOVING EAST AT 40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MILLEN...PERKINS...MARTIN...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING CAN BE EXPECTED. IF OUTDOORS...STAY AWAY FROM
ISOLATED TALL OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND
DOORS. AVOID USING PLUMBING AND ELECTRICAL APPLIANCES UNLESS IT IS
AN EMERGENCY.

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT
FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY
IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED.

&&

LAT...LON 3288 8213 3292 8209 3293 8196 3296 8185
      3292 8175 3304 8157 3310 8162 3316 8154
      3311 8136 3312 8119 3309 8115 3273 8212
      3275 8213 3282 8215
TIME...MOT...LOC 1112Z 258DEG 35KT 3308 8161 3295 8209

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 7:27 AM EDTSevere Thunderstorm WarningCHSJenkins, Screven63 min
Apr 28, 9:32 AM EDTSpecial Weather StatementCHSBulloch, Effingham28 min
Apr 28, 12:30 PM EDTSpecial Weather StatementCHSJenkins, Screven30 min
Apr 28, 3:30 PM EDTSpecial Weather StatementCHSMcIntosh30 min
Apr 28, 3:42 PM EDTSpecial Marine WarningCHS2 hr
Apr 28, 3:57 PM EDTSevere Thunderstorm WarningCHSMcIntosh48 min
Apr 28, 4:06 PM EDTTornado WarningCHSMcIntosh39 min
Apr 28, 4:52 PM EDTSpecial Marine WarningCHS96 min
Apr 28, 5:43 PM EDTSpecial Marine WarningCHS58 min
Apr 28, 7:58 PM EDTSpecial Marine WarningCHS55 min
Apr 28, 2:30 PM EDTSpecial Weather StatementCHSBerkeley30 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.